No blow-up to a variational wave equation in liquid crystals

Jingchi Huang, Yuxi Zheng

Research output: Contribution to journalArticle

Abstract

We establish the global existence of smooth solutions to the Cauchy problem for a system of variational wave equations in one space dimension modeling a type of nematic liquid crystals that has equal splay and bend coefficients.

Original languageEnglish (US)
Article number021506
JournalJournal of Mathematical Physics
Volume57
Issue number2
DOIs
StatePublished - Feb 1 2016

Fingerprint

Variational Equation
Cauchy problem
Nematic Liquid Crystal
Smooth Solution
Liquid Crystal
Global Existence
Blow-up
wave equations
Wave equation
Cauchy Problem
liquid crystals
Coefficient
coefficients
Modeling

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

@article{6976cba897f24dabb59b63cfc38d1670,
title = "No blow-up to a variational wave equation in liquid crystals",
abstract = "We establish the global existence of smooth solutions to the Cauchy problem for a system of variational wave equations in one space dimension modeling a type of nematic liquid crystals that has equal splay and bend coefficients.",
author = "Jingchi Huang and Yuxi Zheng",
year = "2016",
month = "2",
day = "1",
doi = "10.1063/1.4940994",
language = "English (US)",
volume = "57",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "2",

}

No blow-up to a variational wave equation in liquid crystals. / Huang, Jingchi; Zheng, Yuxi.

In: Journal of Mathematical Physics, Vol. 57, No. 2, 021506, 01.02.2016.

Research output: Contribution to journalArticle

TY - JOUR

T1 - No blow-up to a variational wave equation in liquid crystals

AU - Huang, Jingchi

AU - Zheng, Yuxi

PY - 2016/2/1

Y1 - 2016/2/1

N2 - We establish the global existence of smooth solutions to the Cauchy problem for a system of variational wave equations in one space dimension modeling a type of nematic liquid crystals that has equal splay and bend coefficients.

AB - We establish the global existence of smooth solutions to the Cauchy problem for a system of variational wave equations in one space dimension modeling a type of nematic liquid crystals that has equal splay and bend coefficients.

UR - http://www.scopus.com/inward/record.url?scp=84958012945&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84958012945&partnerID=8YFLogxK

U2 - 10.1063/1.4940994

DO - 10.1063/1.4940994

M3 - Article

AN - SCOPUS:84958012945

VL - 57

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 2

M1 - 021506

ER -